Toxic epidermal necrolysis in a HIV positive patient. Report of a case

Toxic epidermal necrolysis (TEN) is a potentially fatal autoimmune disease characterized by widespread epithelial necrosis of skin and mucous membranes generally caused by a hypersensitivity reaction to a drug.

Case report: 38 years old male patient hospitalized in the service of Internal Medicine with two days of evolution of the disease, presenting widespread ulcerative blisters in body skin and eye and oral mucosa, in the oral mucosa we observed affection in the tongue, palate, internal mucose of the lips and cheeks, with painful symptoms, through laboratory tests we determined the diagnosis of HIV+. The patient reported onset of illness with sore odynophagia, dysphagia and general weakness then he goes to medical consultation where he received treatment with cefadroxil and ibuprofen (NSAIDs), developed generalized macular lesions a week latter after their administration. Biopsy of skin lesions studied with direct immunofluorescence revealed the diagnosis of toxic epidermal necrolysis. The management of the illness was conducted in a multidisciplinary manner where we used systemic and topical steroid therapy. The patient was discharged and showed complete remission of lesions. Due to the complexity of this disease management should be in a multidisciplinary manner to provide an overall benefit to the patient.

Conflict of interest: None declared.

Only gold members can continue reading. Log In or Register to continue

Feb 5, 2018 | Posted by in Oral and Maxillofacial Surgery | Comments Off on Toxic epidermal necrolysis in a HIV positive patient. Report of a case
Premium Wordpress Themes by UFO Themes